Discussions that mention levlen

Women's Health board


The external cream they give you is the same as the cream that comes in the Canesten treatment packs for thrush just without the applicators. It really helps with the itching.

As for why they pill can be the cause of it, I found this:

The contraceptive Pill
The Pill affects hormones that, amongst other things, can affect a woman’s ability to metabolise (process) sugar. Yeast feeds on sugar, and if there is extra sugar in the body, yeast will use it to grow. The contraceptive pills available now are less disruptive to the body than they used to be. Because of this, it is widely believed that taking the Pill no longer increases a woman’s risk of thrush. Some studies, however, suggest that women who use the Pill may still be more likely to develop thrush, and have recurrent thrush, than woman who do not use the Pill.


It could also be the brand of pill you are using. Though I'm not sure if that makes a difference. I used to take Levlen and now I'm on Brenda and I've had no problems with either. Worth maybe asking about though.